Discussions By Condition: I cannot get a diagnosis.

I have no idea what's happening to me

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • July 18, 2011
  • 11:14 PM

So, this has lasted for about a year. It all started when I began to feel ill while driving somewhere. I got shakey/dizzy and nauseous. I had a horrible headache all the sudden, and I vomited while driving (I didn't even know it was going to happen until it already did). I thought it may have been food poisoning but it kept happening, two weeks later.. then 2-3 times the next month, and so on. It starts with either a headache or extreme loss of appetite with a "sick to my stomach" feeling. I then start feeling very shaky, and sometimes feel burning/tingling on my back and arms. I get very panicky, I can't sit still and my heart is pounding. Sometimes I vomit, sometimes I don't.

I've been to three different doctors, I've had an EGD done and there is nothing wrong with my stomach or small intestines. I got my gallbladder looked at and it is fine as well. I've been tested for food allergies and everything was negative. My doctor said it may be a reaction to my birth control... so I stopped taking it. It's been well over 3 months and I'm still having these symptoms. My doctor didn't seem to think it was a big deal and told me to just take some ibprofen and go home.... Does anyone have any idea what could be happening to me?

Reply Flag this Discussion

3 Replies:

  • Google around on "panic attacks"... I had some similar experiences. Always seemed to occur when driving (to lunch). I thought they were hypoglycemic attacks but I bought a blood sugar tester (glucometer for diabetics) and my blood sugar was fine. Only thing I found that matched my symptoms was panic attacks. They are not what I thought they were. I'm a guy, and I didn't suspect they could happen to me. Nothing at all scared me when these happen. They just come out of the blue. Feel like you're dying! Pass in about an hour. Mine started when I quit drinking... A common withdrawal effect from both alcohol and benzos I found. Now that I'm clean, they have subsided. Good Luck and GodSpeed to you.
    synesthesia 87 Replies Flag this Response
  • I agree with what the other poster said and it may just be panic attacks... but it would also be a good idea to get hypoglycemia ruled out as that can also cause those symptoms. http://en.wikipedia.org/wiki/Hypoglycemia I suggest to see if you can get hold of your blood test results including glucose readings as I myself had doctors ignore my way out of normal range glucose blood test results just cause they didnt know much about hypoglycemia and tend to more so focus on high blood sugar. (thou it can be hard to pick up on a blood test if you arent having one at the time). Try having something with sugar in it next time you have one of those attacks and see if it helps any. If its just panic attacks.. many can teach themselves to get throu these well with deep abdomenal breathing during them and focusing on positive calm thoughts. I used to get occassional panic attacks but they stopped after I learnt how to control them.
    taniaaust1 2267 Replies Flag this Response
  • So, this has lasted for about a year. It all started when I began to feel ill while driving somewhere. I got shakey/dizzy and nauseous. I had a horrible headache all the sudden, and I vomited while driving (I didn't even know it was going to happen until it already did). I thought it may have been food poisoning but it kept happening, two weeks later.. then 2-3 times the next month, and so on. It starts with either a headache or extreme loss of appetite with a "sick to my stomach" feeling. I then start feeling very shaky, and sometimes feel burning/tingling on my back and arms. I get very panicky, I can't sit still and my heart is pounding. Sometimes I vomit, sometimes I don't. I've been to three different doctors, I've had an EGD done and there is nothing wrong with my stomach or small intestines. I got my gallbladder looked at and it is fine as well. I've been tested for food allergies and everything was negative. My doctor said it may be a reaction to my birth control... so I stopped taking it. It's been well over 3 months and I'm still having these symptoms. My doctor didn't seem to think it was a big deal and told me to just take some ibprofen and go home.... Does anyone have any idea what could be happening to me? It sounds like hypoglycemia to me. Try and keep a food log of what you are eating and whn you have the reaction. You may want to get some blood work done to see if anyhting else is wrong. Also, try cutting out sweats and try and eat protein at every meal. Taking an advil is not a solution. I have reative hypoglycemia and if I eat pasta, within an hour I feel nausous, shaky, sweating, faint.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.